Texas, 2010

Heat in Texas, April 29, 2010

April 29, 2010 · NWS FWD · 1 event in 1 county or zone

A toddler died after being left in a car for at least 3 hours.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A toddler died after being left in a car for at least 3 hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 29, 11:43 AM CST, 47 minutes earlier.

Area forecast discussion, Apr 29, 11:43 AM CST, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1243 PM CDT THU APR 29 2010

.AVIATION...
VFR THROUGH MID EVENING WITH SCATTERED TO OCCASIONALLY BROKEN
CLOUDS BETWEEN 3500 AND 5000 FT. MVFR CEILINGS SHOULD QUICKLY
DEVELOP THIS EVENING AS A STRONG LOW LEVEL WARM AIR ADVECTION
PATTERN SETS UP. EXPECT MVFR CEILINGS TO PREVAIL OVERNIGHT THROUGH
FRIDAY MORNING BETWEEN 1500 AND 2000 FT.

A STRONG AND GUSTY SOUTH WIND WILL PREVAIL THIS AFTERNOON AND
TONIGHT...WITH SPEEDS ONLY TEMPORARILY DECREASING AROUND SUNSET.
WIND SPEEDS WILL RANGE FROM 18 TO 22 KNOTS SUSTAINED WITH SOME
GUSTS TO NEAR 35 KNOTS. WIND SPEEDS SHOULD DECREASE SOME ON FRIDAY
AS THE DRY LINE APPROACHES BUT REMAIN IN THE 12 TO 15 KNOT RANGE.

SOME LOW RAIN CHANCES WILL BEGIN OVERNIGHT/FRIDAY MORNING BUT FEEL
BEST THUNDERSTORM CHANCES WILL BE EAST OF ALL TAF SITES FRIDAY SO
WILL ONLY INCLUDE VCSH OVERNIGHT AND CB AFTER SUNRISE FRIDAY.

79

&&

.UPDATE...
HAVE PULLED THE ISOLATED THUNDER FOR THIS EVENING OUT WEST...12Z
MODELS ARE SHOWING MOISTURE MIXING OUT DURING THE AFTERNOON AND
THE CONVECTIVE INHIBITION NEVER GOES TO ZERO. OTHERWISE...MINOR
CLOUD ADJUSTMENTS FOR THE MORNING STRATUS. 84

&&

.PREV DISCUSSION... /ISSUED 344 AM CDT THU APR 29 2010/
BREEZY CONDITIONS TO BEGIN WITH THIS MORNING. SOUTHERLY WINDS
RANGE FROM 15-25 MPH WITH HIGHER GUSTS IN RESPONSE TO SURFACE LOW
PRESSURE IN THE CENTRAL PLAINS.

WE HAVE HOISTED A WIND ADVISORY FOR ALL OF NORTH TEXAS BEGINNING
AT 4AM AND RUNNING THROUGH MIDNIGHT TONIGHT /05Z/. FROM MID
MORNING THROUGH AT LEAST MID EVENING...EXPECT SUSTAINED SPEEDS
FROM 20 TO 30 WITH GUSTS UP TO 40.

FORECAST SOUNDINGS INDICATE OUR CWA WILL REMAIN CAPPED TODAY.
HOWEVER...SOUNDINGS APPEAR TO RUN A LITTLE TOO COOL FOR AFTERNOON
HIGH TEMPS OUT WEST. ACROSS OUR WESTERN/NORTHWESTERN CWA...TEMPS
SHOULD EASILY CLIMB INTO THE UPPER 80S TO NEAR 90 DEGREES.
READINGS AROUND 90 WILL BE SUFFICIENT TO ERODE THE CAP ACROSS
THOSE AREAS. HOWEVER...THE DRYLINE WILL REMAIN WELL OFF TO OUR
WEST TODAY. IN ADDITION...THE UPPER LEVEL SUPPORT WILL DRIFT
ACROSS THE NORTHERN TEXAS PANHANDLE AND WESTERN OKLAHOMA.
THEREFORE...WITH NO REAL FOCUSING MECHANISM OR SUBSTANTIAL AREA OF
LIFT...WE EXPECT THE AREA TO REMAIN DRY THIS AFTERNOON.

WILL CARRY MENTION OF ISOLATED THUNDERSTORMS WITH 10 POPS OVER THE
WESTERN SECTIONS OF NORTH TEXAS FOR THIS EVENING...BUT THE BULK OF
THE ACTIVITY SHOULD STILL BE TO THE WEST OF THE FORECAST AREA AT
THAT TIME.

THE BEST CHANCE FOR STORMS /40 TO 50 PERCENT/ WILL BE AROUND
SUNRISE THROUGH NOON ON FRIDAY...NORTH OF I-20 AND EAST OF I-35.
THESE HIGHER POPS WILL LINGER OVER FAR EASTERN SECTIONS OF THE CWA
FRIDAY AFTERNOON. TIME OF DAY IS NOT THE MOST FAVORABLE FOR
WIDESPREAD SEVERE WEATHER...ALTHOUGH DEEP LAYER SHEAR VALUES WILL
CERTAINLY BE STRONG ENOUGH TO SUPPORT SEVERE STORMS. THE INSTABILITY
APPEARS TO BE ON THE MEAGER SIDE...LESS THAN 1000J/KG. STRONG
STORMS WITH A FEW REACHING SEVERE LIMITS WILL BE POSSIBLE...MAINLY
FRIDAY AFTERNOON AND EVENING OVER EASTERN/SOUTHEASTERN SECTIONS OF
THE CWA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
THREATS.

THE DRYLINE/PACIFIC FRONT WILL WOBBLE AROUND THE WESTERN HALF OF
THE FORECAST AREA FRIDAY EVENING AND SATURDAY...KEEPING AREAS
ALONG AND EAST OF I-35 IN THE MOIST SECTOR FOR SATURDAY. AS A
SHORTWAVE TROF RIDES OVER WEST TEXAS AND WESTERN OKLAHOMA...EXPECT
THUNDERSTORMS TO ERUPT ON SATURDAY. THE HIGHEST CHANCES WILL BE
ALONG AND NORTH OF I-20...WITH THE RED RIVER TIER OF COUNTIES
HAVING THE BEST CHANCE FOR RAIN.

DEEP LAYER SHEAR WILL BE QUITE STRONG /60 KTS/ ON SATURDAY AS A
130 KT JET STREAK MOVES OVERHEAD. REGARDING SEVERE WEATHER
POTENTIAL...FOR NORTH TEXAS IT WILL BE A BIT OF A STRUGGLE BETWEEN
THE STRONG SHEAR AND MODEST INSTABILITY. THE HIGHEST CHANCE FOR
SEVERE STORMS WILL BE IN THE GREATER INSTABILITY...OVER EASTERN
PORTIONS OF NORTH TEXAS. ANY SURFACE BASED STORM THAT CAN ESTABLISH
ITSELF IN THE STRONG SHEAR REGIME WILL BE CAPABLE OF LARGE
HAIL...DAMAGING WINDS...AND WILL BE MONITORED FOR LOW LEVEL
ROTATION.

BEYOND SATURDAY EVENING...WE WILL KEEP THE FORECAST DRY. THE NEXT
SYSTEM MOVING ACROSS NORTH TEXAS EARLY NEXT WEEK MAY NOT HAVE MUCH
MOISTURE TO WORK WITH. BY THE MIDDLE OF NEXT WEEK...WE SHOULD BE
IN A DRIER WEATHER PATTERN WITH RIDGING JUST OFF TO OUR WEST.

SCHULTZ

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  85  69  84  65  74 /  10  20  50  30  50
WACO, TX              84  71  85  67  77 /  10  20  30  30  30
PARIS, TX             81  67  80  66  77 /   5  20  50  30  60
DENTON, TX            83  67  84  59  75 /  10  20  40  20  50
MCKINNEY, TX          83  69  82  63  75 /   5  20  50  30  50
DALLAS, TX            85  70  84  67  76 /   5  20  50  30  50
TERRELL, TX           84  69  81  68  78 /   5  20  50  30  50
CORSICANA, TX         83  70  82  70  77 /   5  20  40  30  30
TEMPLE, TX            85  70  86  67  77 /  10  20  20  30  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

&&

79/84
Hazardous weather outlook, Apr 29, 2:42 AM CST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
342 AM CDT THU APR 29 2010

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
342 AM CDT THU APR 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A WIND ADVISORY IS IN EFFECT THOUGH MIDNIGHT TONIGHT FOR ALL OF
NORTH TEXAS. SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL
POSE A HAZARD FOR BOATERS ON AREA LAKES AND HIGH-PROFILE VEHICLES
TRAVELING ALONG EAST TO WEST ORIENTED HIGHWAYS...ESPECIALLY BY
LATE MORNING AND BEYOND.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS...SOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS ARE POSSIBLE ALONG AND SOUTHEAST OF A BOWIE...MINERAL WELLS...
COMANCHE LINE FRIDAY AND FRIDAY NIGHT.

THE SEVERE THREAT WILL SHIFT TO AREAS EAST OF INTERSTATE 35 SATURDAY
AFTERNOON...AS A COOL FRONT MOVES THROUGH NORTH TEXAS. THE RISK
FOR SEVERE THUNDERSTORMS WILL RAPIDLY DIMINISH ACROSS FAR EASTERN
NORTH TEXAS SATURDAY EVENING...AS THE COOL FRONT CLEARS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

05/

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Dallas

When
April 29, 12:30 PM CST
Where
Dallas forecast zone
Deaths
0 direct, 1 indirect
Reported by
Newspaper
Coordinates
32.767, -96.778 (the zone’s center; the record gives no point)

A 7 month old baby girl died after being left in a car for over 3 hours in Oak Cliff. The infant was discovered in the car at around 1:30 pm. Ambient temperatures at the time were in only in the upper 70s but the heat inside the car was too much for the infant.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, Dallas2010-04-291FemaleVehicle/Towed TrailerIndirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 224669.